MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was a difficulty inserting gauge stage dilator, increased flexibility and upon removal of the gauge stage dilator noticed damage to the tip.The single stage dilator felt more flexible than usual, also impeding the procedure.There was patient involvement, but no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.One device sample was received for evaluation.Under visual inspection it was confirmed that the pre-dilator was damaged, but no split is visible.The damage most probably occurred during use due to the properties of the material.The pre-dilator is made from flexible material.The pre-dilator is soft and flexible, which is typical for this part.The complaint was confirmed, and the root cause was unknown.A device history record (dhr) review could not be performed as the lot number was unknown.

Brand Name
PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20408252
Report Number3011237704-2024-00215
Device Sequence Number19677839
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/563/080
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown